Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 15, NWS Louisville, KY

May 21, 2010Crawford County, Dubois County, Orange County, Indiana

NWS Louisville, KY issued this tornado warning at May 21, 2010, 6:17 PM EDT for Crawford County, Dubois County, Orange County, Indiana. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2010, 6:17 PM EDT (22:17 UTC)
Expired
May 21, 2010, 6:45 PM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Crawford County, IN, Dubois County, IN, Orange County, IN

The radar

The Louisville radar (KLVX), 75 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 6:46 PM EDTFUNNEL CLOUDEnglish, INBROADCAST MEDIA REPORTED ON CHAT THAT THEY HAD VIDEO OF A FUNNEL JUST NORTHWEST OF ENGLISH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WFUS53 KLMK 212217
TORLMK
INC025-037-117-212245-
/O.NEW.KLMK.TO.W.0015.100521T2217Z-100521T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  EASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHWESTERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 645 PM EDT...

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR CELESTINE...MOVING EAST AT 35 MPH.

* THIS TORNADIC STORM WILL ALSO IMPACT...
  NEWTON STEWART AND WICKLIFFE...
  TASWELL...
  ETHEL AND BROWNSTOWN...
  FARGO AND BACON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3854 8645 3830 8636 3827 8681 3845 8685
TIME...MOT...LOC 2217Z 258DEG 28KT 3838 8670

$$

EES
2 follow-up statements
542 
WWUS53 KLMK 212231
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM EDT FRI MAY 21 2010

INC037-212241-
/O.CAN.KLMK.TO.W.0015.000000T0000Z-100521T2245Z/
DUBOIS IN-
631 PM EDT FRI MAY 21 2010

...THE TORNADO WARNING FOR EASTERN DUBOIS COUNTY IS CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3828 8665 3849 8665 3854 8645 3830 8636
TIME...MOT...LOC 2231Z 258DEG 28KT 3838 8658

$$

INC025-117-212245-
/O.CON.KLMK.TO.W.0015.000000T0000Z-100521T2245Z/
ORANGE IN-CRAWFORD IN-
631 PM EDT FRI MAY 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTHERN
CRAWFORD AND SOUTHERN ORANGE COUNTIES...

AT 629 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR NEWTON STEWART...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIFFLIN...GREENBRIER...ETHEL...BROWNSTOWN AND FARGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3828 8665 3849 8665 3854 8645 3830 8636
TIME...MOT...LOC 2231Z 258DEG 28KT 3838 8658

$$

EES
920 
WWUS53 KLMK 212244
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT FRI MAY 21 2010

INC025-117-212254-
/O.EXP.KLMK.TO.W.0015.000000T0000Z-100521T2245Z/
ORANGE IN-CRAWFORD IN-
644 PM EDT FRI MAY 21 2010

...THE TORNADO WARNING FOR NORTHERN CRAWFORD AND SOUTHERN ORANGE
COUNTIES WILL EXPIRE AT 645 PM EDT...

A NEW TORNADO WARNING HAS BEEN ISSUED FOR THIS STORM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3828 8665 3849 8665 3854 8645 3830 8636
TIME...MOT...LOC 2244Z 258DEG 28KT 3840 8645

$$

EES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at May 21, 3:14 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 21, 3:14 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EDT FRI MAY 21 2010

.SHORT TERM (TONIGHT AND SATURDAY)...

AN OCCLUDED LOW OVER IL MOVING NORTHEAST TOWARD THE GREAT LAKES IS
GENERATING STRONG TO SEVERE STORMS ACROSS IL AND IN AT THE MOMENT.
ITS COLD FRONT IS NEARING THE WRN KY BORDER CURRENTLY...AND FROM VIS
SAT AND REGIONAL RADAR...THE STORMS ALONG THE IL/IN BORDER APPEAR TO
BE SLIGHTLY BACK-BUILDING TO THE SOUTH DOWN TO SW KY AND WRN TN.
LATEST AMDAR SOUNDING OUT OF SDF STILL SHOWS A CAP AROUND 800MB SO
THE WRN KY STORMS SHOULD NOT GET OUT OF HAND YET. HOWEVER...WATER
VAPOR IMAGERY SHOWS A SHORTWAVE OVER WRN TN WHICH MAY HELP BREAK
THAT CAP. THUS...SHOWERS/STORMS SHOULD INCREASE IN COVERAGE OVER WRN
KY/TN OR OVERHEAD BY 4PM EDT. ANY STORMS THAT FORM AND ARE ABLE TO
BREAK THE CAP SHOULD REACH STRONG-SEVERE LIMITS WHERE HAIL AND HIGH
WINDS WILL BE THE MAIN THREATS. THERE IS ENOUGH SHEAR IN THE
LOW-LEVELS WHERE AN ISOLATED TOR MAY BE POSSIBLE. HOWEVER I THINK
THAT THREAT WOULD REMAIN N OF OUR CWA. SO EXPECT SCATTERED STRONG TO
POSSIBLE SEVERE STORMS MAINLY OVER THE WRN HALF OF THE CWA TO
DEVELOP...WHICH WOULD LATER TRANSLATE EASTWARD BUT WEAKEN AFTER
SUNSET.

TONIGHT...THE COLD FRONT WILL SWING THROUGH THE AREA...MOST LIKELY
BY AROUND 08Z. WILL TAPER POPS FROM SW TO NE TONIGHT WITH ISOLATED
THUNDER OR JUST PLAIN SHOWER WORDING...AND PATCHY DENSE FOG BEING
POSSIBLE BEHIND THE FRONT TOWARDS DAWN ACROSS THE FAR WRN/SWRN CWA.

THEN FINALLY...WE WILL BEGIN TO SEE CLEARING IN THE CLOUDS ON
SATURDAY AS RIDGING MOVES IN FROM THE WEST BY 18Z. EVEN OUR FAR ERN
CWA SHOULD BREAK OUT IN SOME SUNSHINE SAT AFTN...SO THINK HIGHS WILL
REACH THE MID 80S SW TO NEAR 80 NE.

.LONG TERM (SATURDAY NIGHT - FRIDAY)...

THE MAIN FOCUS ON THE LONG TERM WILL CONTINUE TO BE THE DIURNAL
NATURE OF SENSIBLE WEATHER AS A STRONG UPPER LEVEL RIDGE BRINGS
SUMMER A BIT EARLY. AT THE START OF THE FORECAST PERIOD ON SATURDAY
NIGHT...A STRONG UPPER LEVEL RIDGE AXIS WILL BUILD UP THE
MISSISSIPPI RIVER VALLEY NORTHEASTWARD THROUGH THE GREAT LAKES.
MEANWHILE...SHORTWAVE RESPONSIBLE SHOWERS AND THUNDERSTORMS ON
FRIDAY WILL DIVE SOUTH ALONG THE EASTERN PORTION OF THE RIDGE AXIS
AND BE INGESTED INTO AN UPPER LOW OVER THE SOUTHEAST CONUS. THIS
WILL SET THE STAGE FOR THE WEEK AHEAD AS SOUTHERN INDIANA AND
CENTRAL KENTUCKY FINDS ITSELF LOCKED BETWEEN THE TWO DUELING
SYSTEMS. THERE IS STILL SOME QUESTION AS TO HOW FAR THE UPPER LOW
OVER THE SOUTHEAST RETROGRADES WESTWARD TOWARD THE REGION. THIS WILL
HAVE A LARGE IMPACT ON ULTIMATE SENSIBLE WEATHER. HAVE CONTINUED TO
LEAN TOWARD THE MORE STUBBORN RIDGE AXIS SOLUTION OFFERED BY THE
ECMWF...KEEPING THINGS MOSTLY DRY AND TEMPERATURES ABOVE NORMAL.
THAT BEING SAID...HAVE INTRODUCED ISOLATED THUNDERSTORM CHANCES EACH
AFTERNOON FROM MONDAY THROUGH FRIDAY. ALTHOUGH NO STRONG FORCING
MECHANISM APPEARS TO BE PRESENT...THIS IS THE TYPE OF SETUP WHERE
DIURNAL CONVECTION IS TYPICAL AND FORECAST SOUNDINGS INDICATE
UNCAPPED AND MODERATELY UNSTABLE ENVIRONMENT EACH AFTERNOON. THE
RING OF FIRE CONCEPTUAL MODEL SEEMS TO FIT THIS SETUP. DIURNAL CU
FIELDS WILL ALSO BUILD EACH AFTERNOON WITH THE HIGHEST PERCENTAGE OF
CLOUD COVER GENERALLY IN THE EAST AND SOUTH NEAREST THE UPPER LOW.

THE ONLY OTHER CHANGE TO NOTE DEALS WITH HIGH TEMPERATURES ON SUNDAY
AFTERNOON. HAD TO RAISE OVERALL HIGHS A COUPLE OF DEGREES DUE TO
LATEST GUIDANCE. THIS WILL BRING A FEW LOCATIONS TO THE 90 DEGREE
MARK AS MOIST SOIL AND LUSH VEGETATION WILL BE LESS LIKELY TO AFFECT
URBAN AREAS. DO HAVE THE LOUISVILLE METRO HITTING THE BIG 90 ON
SUNDAY AFTERNOON. MONDAY AND TUESDAY AFTERNOON GUIDANCE ALSO CAME IN
WARMER...HOWEVER IS ON THE HIGH END OF ENSEMBLE GUIDANCE SO WILL
CONTINUE TO GO WITH MID TO UPPER 80S THROUGH THE WEEK. LOW
TEMPERATURES SHOULD GENERALLY BE MILD IN THE LOW TO MID 60S...ALSO
ABOVE NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION (18Z TAF ISSUANCE)...

A COLD FRONT IS APPROACHING THE REGION FROM THE WEST. CURRENTLY
AHEAD OF THIS...ONLY ISOLATED RAIN SHOWERS ARE LIKELY THROUGH 19-20Z
WITH BKN MVFR SKIES. WINDS WILL SLOWLY VEER AROUND TO THE SW AHEAD
OF THE COLD FRONT AND COULD BE A BIT GUSTY AT TIMES THROUGH 00Z.

ALONG THE COLD FRONT...SCATTERED SHRA/TSRA ARE EXPECTED TO DEVELOP
AND MAINLY AFFECT SDF BETWEEN 20-00Z...WITH A LESSER CHANCE AT LEX
AND BWG. THE COLD FRONT SHOULD PUSH FROM W TO E THROUGH THE REGION
BY 06Z. WITH ANY PRECIPITATION AND THE FROPA...CIGS AND VSBYS WILL
LIKELY BE IN THE MVFR CATEGORY AS WINDS SHIFT AROUND TO THE WEST. BR
WILL BE POSSIBLE BEHIND THE FRONTAL PASSAGE TOWARDS 12Z SAT. BEYOND
THAT...CLEARING WILL FINALLY TAKE PLACE AS RIDGING MOVES OVERHEAD BY
18Z SAT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........AL
LONG TERM.........BJS
AVIATION..........AL
Hazardous weather outlook, May 21, 4:00 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT FRI MAY 21 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-221930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 PM EDT FRI MAY 21 2010 /300 PM CDT FRI MAY 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF AN
APPROACHING COLD FRONT THROUGH THE AFTERNOON AND EVENING HOURS.
ALL STORMS WILL PRODUCE VERY HEAVY RAINFALL AND DANGEROUS
LIGHTNING. HOWEVER...A FEW STORMS WILL BECOME STRONG TO MARGINALLY
SEVERE THIS EVENING...WITH ISOLATED DAMAGING WINDS AND LARGE HAIL
BEING THE MAIN THREATS. THE BEST CHANCE FOR STRONG TO MARGINALLY
SEVERE STORMS WILL BE BETWEEN 5PM AND 9PM EDT FOR THE ENTIRE
OUTLOOK AREA.

BEHIND THE COLD FRONTAL PASSAGE OVERNIGHT...PATCHY DENSE FOG WILL
BE POSSIBLE MAINLY ACROSS WEST-CENTRAL KENTUCKY OR SOUTH-CENTRAL
KENTUCKY TOWARDS DAWN SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WARM AND UNSTABLE AIRMASS WILL SETTLE INTO THE REGION NEXT WEEK.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THROUGH TONIGHT TO REPORT INSTANCES OF
STRONG WINDS OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

AL

In the hours before

Special weather statement, May 21, 4:35 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 PM EDT FRI MAY 21 2010

INZ076-083-212130-
DUBOIS-ORANGE-
435 PM EDT FRI MAY 21 2010

...A LINE OF STRONG STORMS MAY AFFECT DUBOIS AND ORANGE COUNTIES...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 9 MILES NORTHEAST OF
WASHINGTON TO 9 MILES SOUTH OF WASHINGTON TO 10 MILES WEST OF
WINSLOW...MOVING NORTHEAST AT 30 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...HAIL...AND GUSTY WINDS ARE
EXPECTED WITH THESE STORMS.

THE LINE OF STORMS HAS SHOWN SIGNS OF POSSIBLY DEVELOPING
SOUTHWARD...AND MAY MOVE ACROSS DUBOIS AND ORANGE COUNTIES AFTER 500
PM EDT. NORTHERN SECTIONS OF THOSE COUNTIES...SUCH AS THE HAYSVILLE
AND FRENCH LICK AREAS...ARE THE MOST THREATENED BY THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3851 8707 3852 8700 3850 8695 3850 8689
      3853 8685 3853 8670 3869 8669 3869 8635
      3847 8633 3835 8708
TIME...MOT...LOC 2032Z 234DEG 24KT 3874 8699 3855 8716
          3843 8736

13
Special weather statement, May 21, 5:07 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 PM EDT FRI MAY 21 2010

INZ076-083-212145-
DUBOIS-ORANGE-
507 PM EDT FRI MAY 21 2010

...LINE OF STRONG STORMS WITH VERY HEAVY RAINFALL TO AFFECT DUBOIS
AND ORANGE COUNTIES...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
SHOALS TO 8 MILES SOUTH OF SHOALS TO WINSLOW...AND MOVING EAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   ROLAND...
   PROSPECT...
   THALES...
   WEST BADEN SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3848 8708 3851 8699 3850 8696 3850 8689
      3853 8685 3853 8670 3869 8669 3869 8645
      3858 8646 3837 8686 3837 8708
TIME...MOT...LOC 2106Z 258DEG 17KT 3879 8677 3855 8681
          3842 8718

EES
Special weather statement, May 21, 5:59 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 PM EDT FRI MAY 21 2010

INZ076-077-083-212300-
DUBOIS-ORANGE-WASHINGTON-
559 PM EDT FRI MAY 21 2010

...LINE OF STRONG STORMS AFFECTING DUBOIS...ORANGE AND WASHINGTON
COUNTIES...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 6 MILES NORTH OF PAOLI TO 7
MILES SOUTHWEST OF PAOLI TO 13 MILES SOUTHWEST OF WINSLOW...MOVING
NORTHEAST AT 25 MPH.

FREQUENT LIGHTNING...TORRENTIAL RAIN WITH RAINFALL RATES OF AROUND
TWO INCHES PER HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50
MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL IMPACT...
   PAOLI...
   JASPER...

THESE STORMS WILL ALSO IMPACT...
   PAOLI...
   LEIPSIC...
   SYRIA...
   SALTILLO...
   MOUNT CARMEL...
   CAMPBELLSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8707 3850 8695 3853 8685 3853 8670
      3869 8669 3869 8633 3876 8630 3879 8622
      3879 8609 3875 8594 3850 8600 3840 8669
      3822 8682 3821 8708
TIME...MOT...LOC 2158Z 244DEG 19KT 3866 8646 3851 8654
          3826 8733

13
Local storm report, May 21, 6:17 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     FRENCH LICK             38.55N  86.62W
05/21/2010                   ORANGE             IN   LAW ENFORCEMENT

            POWER LINES WERE DOWNED ALONG STATE ROAD 56 IN FRENCH
            LICK.

&&

EVENT NUMBER LMK1000328

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:46 PM EDTSpecial Weather StatementLMKDubois59 min
May 21, 4:35 PM EDTSpecial Weather StatementLMKOrange55 min
May 21, 5:07 PM EDTSpecial Weather StatementLMKDubois38 min
May 21, 5:21 PM EDTSevere Thunderstorm WarningLMKDubois, Orange39 min
May 21, 5:36 PM EDTAreal Flood AdvisoryLMKDubois, Orange3 hr
May 21, 5:47 PM EDTTornado WarningLMKOrange28 min
May 21, 5:59 PM EDTSpecial Weather StatementLMKDubois, Orange, Washington61 min
May 21, 6:34 PM EDTAreal Flood AdvisoryLMKCrawford, Dubois3 hr
May 21, 6:43 PM EDTTornado WarningLMKCrawford, Harrison, Orange, Washington32 min
May 21, 7:26 PM EDTSpecial Weather StatementLMKFloyd34 min
May 21, 7:56 PM EDTSpecial Weather StatementLMKClark, Floyd49 min

Nearby

Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.